MAUDE Adverse Event Report: ARTHREX, INC. USP II HUMERAL HEAD 54/21; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. USP II HUMERAL HEAD 54/21; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number USP II HUMERAL HEAD 54/21
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021, it was reported by a sales representative via email that an ar-9100-08s humeral stem and ar-9154-21p humeral head were originally implanted on (b)(6) 2019.The glenoid aspect of the surgery seemed fine both during pre-op assessment as well as intra-op.About a year and a half after implantation, patient began to experience pain and discomfort, it looked as if the stem had subsided and it was loose.During the revision surgery on (b)(6) 2021, samples were taken from both the joint space and canal area.All tests came back negative for infection, which leads to the issue being aseptic loosening.Once the stem was removed there was no bony on or ingrowth in the implant.Surgeon was able to replace both humeral stem and humeral head with an ar-9501-10p revers humeral stem, an ar-9501-fx10n revers fracture adapter, and an ar-9150-19p univers humeral head.

Brand Name
USP II HUMERAL HEAD 54/21
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12954153
Report Number1220246-2021-04074
Device Sequence Number12114860
Product Code KWS
UDI-Device Identifier00888867057906
UDI-Public00888867057906
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K071032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUSP II HUMERAL HEAD 54/21
Device Catalogue NumberAR-9154-21P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Initial Report FDA Received Date12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown